Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 468, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Dec 4, 2017, 5:13 PM CST for Sequoyah County, Oklahoma. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 4, 2017, 5:13 PM CST (23:13 UTC)
- Expired
- Dec 4, 2017, 5:47 PM CST
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 51 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 4, 5:13 PM CST | HAIL 1.25 | Vian, OK | |
| Dec 4, 5:32 PM CST | HAIL 1.5 | Brushy, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 4, 3:39 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
918
WUUS54 KTSA 042313
SVRTSA
OKC135-050000-
/O.NEW.KTSA.SV.W.0468.171204T2313Z-171205T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
513 PM CST MON DEC 4 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Central Sequoyah County in east central Oklahoma...
* Until 600 PM CST
* At 513 PM CST, a severe thunderstorm was located over Vian, moving
east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Sallisaw... Muldrow...
Vian... Gans...
Brushy Lake State Park... Brushy...
Mc Key... Cottonwood...
This includes Interstate 40 in Oklahoma between mile markers 293 and
322.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
&&
LAT...LON 3543 9502 3545 9502 3546 9503 3554 9504
3560 9454 3536 9453
TIME...MOT...LOC 2313Z 267DEG 27KT 3548 9496
HAIL...1.25IN
WIND...60MPH
$$2 follow-up statements
147
WWUS54 KTSA 042335
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
535 PM CST MON DEC 4 2017
OKC135-050000-
/O.CON.KTSA.SV.W.0468.000000T0000Z-171205T0000Z/
Sequoyah OK-
535 PM CST MON DEC 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR EASTERN SEQUOYAH COUNTY...
At 535 PM CST, a severe thunderstorm was located 3 miles northeast of
Sallisaw, moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Sallisaw... Muldrow...
Gans... Brushy Lake State Park...
Brushy... Cottonwood...
This includes Interstate 40 in Oklahoma between mile markers 304 and
322.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3540 9483 3545 9485 3548 9484 3556 9483
3560 9454 3536 9453
TIME...MOT...LOC 2335Z 264DEG 29KT 3550 9474
HAIL...1.25IN
WIND...60MPH
$$834
WWUS54 KTSA 042347
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
547 PM CST MON DEC 4 2017
OKC135-042357-
/O.CAN.KTSA.SV.W.0468.000000T0000Z-171205T0000Z/
Sequoyah OK-
547 PM CST MON DEC 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEQUOYAH COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 900 PM CST for
east central Oklahoma.
LAT...LON 3540 9483 3545 9485 3548 9484 3556 9483
3560 9454 3536 9453
TIME...MOT...LOC 2346Z 267DEG 27KT 3550 9463
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 4, 3:37 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Dec 4, 3:37 PM CST, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 337 PM CST Mon Dec 4 2017 .DISCUSSION... Strong cold front was located across western Osage county and extended southwest to near OKC at 3 pm. Diffuse dry line near Highway 75 with around 1000 j/kg of surface based cape analyzed ahead of these boundaries over far eastern OK, enough to support at least some organized updrafts given seasonably strong deep layer wind shear. The main threat will be straight-line winds but a brief window may exist for rotating storms into early evening. Front will eventually overtake dry line and sweep through southeast OK and west central AR before 06z, with gusty north winds ushering in much cooler air after record highs in some places this afternoon. Beyond tonight, a much more amplified upper air pattern will take hold for several days with near meridional flow over the plains. This will bring a few more dry cold fronts south during the upcoming week, though the brunt of the coldest air does figure to remain to our northeast, with only a couple of glancing blows of Arctic air. Thus expect temperatures to average out near or a little below normal through the weekend, with medium range models all indicating a warm up by Sunday. && .PRELIMINARY POINT TEMPS/POPS... TUL 32 51 32 55 / 0 0 0 0 FSM 41 50 32 57 / 90 0 0 0 MLC 37 48 29 56 / 50 0 0 0 BVO 31 51 25 55 / 0 0 0 0 FYV 34 45 27 52 / 80 0 0 0 BYV 34 46 32 51 / 90 0 0 0 MKO 35 48 31 55 / 40 0 0 0 MIO 33 50 29 51 / 20 0 0 0 F10 36 49 31 55 / 20 0 0 0 HHW 44 52 32 58 / 70 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...18 LONG TERM....14
Hazardous weather outlook, Dec 4, 4:45 PM CST, 28 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 445 PM CST Mon Dec 4 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 445 PM CST Mon Dec 4 2017 |SEVERE STORMS POSSIBLE THIS EVENING| This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...East of U.S, Highway 69. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Limited. AREA...West of U.S. Highway 69. ONSET...Ongoing. DISCUSSION... Thunderstorms have developed along a Cold front and dry line that continues to push across eastern Oklahoma. As the front overtakes the dry line and continues to move east it will encounter a moderately unstable but strongly sheared environment, with thunderstorm coverage increasing during the late afternoon and evening. A few supercell structures will be possible into the early evening before storms become more linear along the front. While damaging straight-line winds are the main hazard, the wind shear in the lowest levels supports a very small tornado threat during the late afternoon. The storms will quickly move east with the threat of severe weather ending before 9 PM. Strong and gusty south winds ahead of the front will shift to the west and northwest, with gusts of 30 to 35 mph remaining possible this evening. As drier air pushes east, there will be a period of limited fire spread potential across parts of eastern Oklahoma through early this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY through SUNDAY...No Hazards. EXTENDED DISCUSSION... Noticeably colder temperatures will follow the cold front and prevail for the remainder of the week. A secondary cold front will arrive later in the week keeping temperatures below normal into next weekend. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Dec 4, 4:07 PM CST, 1 hour 6 minutes before
Special Weather Statement National Weather Service Tulsa OK 407 PM CST MON DEC 4 2017 OKZ073-042245- Pittsburg OK- 407 PM CST MON DEC 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PITTSBURG COUNTY UNTIL 445 PM CST... At 407 PM CST, a strong thunderstorm was located near Haywood, moving east at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Mcalester... Hartshorne... Krebs... Savanna... Crowder... Alderson... Haywood... Blocker... Arrowhead State Park... Haileyville... Arpelar... Dow... Bache... A severe thunderstorm watch remains in effect until 900 PM CST for southeastern Oklahoma. LAT...LON 3478 9607 3500 9606 3517 9552 3484 9552 TIME...MOT...LOC 2207Z 249DEG 31KT 3489 9599
Special weather statement, Dec 4, 4:09 PM CST, 1 hour 4 minutes before
Special Weather Statement National Weather Service Tulsa OK 409 PM CST MON DEC 4 2017 OKZ070-071-042300- Muskogee OK-McIntosh OK- 409 PM CST MON DEC 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCINTOSH AND CENTRAL MUSKOGEE COUNTIES UNTIL 500 PM CST... At 409 PM CST, a strong thunderstorm was located near Checotah, moving east at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Checotah... Warner... Webbers Falls... Oktaha... Braggs... Rentiesville... Greenleaf State Park... Lake Eufaula State Park... Keefeton... Onapa... This includes Interstate 40 in Oklahoma between mile markers 258 and 286. A severe thunderstorm watch remains in effect until 900 PM CST for southeastern and east central Oklahoma. LAT...LON 3539 9562 3553 9567 3572 9515 3543 9513 TIME...MOT...LOC 2209Z 249DEG 31KT 3546 9556
Special weather statement, Dec 4, 4:47 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
447 PM CST MON DEC 4 2017
ARZ001-OKZ063-042330-
Benton AR-Delaware OK-
447 PM CST MON DEC 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND
SOUTHEASTERN DELAWARE COUNTIES UNTIL 530 PM CST...
At 447 PM CST, a strong thunderstorm was located near Maysville,
moving east at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Pea Ridge...
Gravette... Decatur...
Colcord... Maysville...
Hiwasse... Miller...
Centerton... Sulphur Springs...
Avoca... Cherokee City...
This includes Interstate 49 between mile markers 88 and 93.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 900 PM CST for
northwestern Arkansas...and northeastern Oklahoma.
LAT...LON 3641 9401 3625 9468 3642 9476 3650 9456
3650 9405
TIME...MOT...LOC 2247Z 248DEG 31KT 3637 9463Special weather statement, Dec 4, 5:01 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
501 PM CST MON DEC 4 2017
OKZ074-075-042330-
Haskell OK-Latimer OK-
501 PM CST MON DEC 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL AND NORTHERN
LATIMER COUNTIES UNTIL 530 PM CST...
At 501 PM CST, a strong thunderstorm was located over Robbers Cave
State Park, moving east at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Wilburton... Red Oak...
McCurtain... Kinta...
Mc Curtain... Lequire...
Robbers Cave State Park... Lewisville...
A severe thunderstorm watch remains in effect until 900 PM CST for
southeastern Oklahoma.
LAT...LON 3503 9546 3503 9535 3511 9535 3522 9495
3497 9493 3491 9542
TIME...MOT...LOC 2301Z 255DEG 33KT 3500 9535Local storm report, Dec 4, 5:11 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
511 PM CST MON DEC 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG MCALESTER 34.93N 95.77W
12/04/2017 PITTSBURG OK PUBLIC
TREE DOWNED BY THUNDERSTORM WINDS IN MCALESTER. SOCIAL
MEDIA REPORT RELAYED BY MEDIA.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 4:07 PM CST | Special Weather Statement | TSA | Pittsburg | 38 min |
| Dec 4, 4:09 PM CST | Special Weather Statement | TSA | Muskogee | 51 min |
| Dec 4, 4:29 PM CST | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Sequoyah | 46 min |
| Dec 4, 4:37 PM CST | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 23 min |
| Dec 4, 4:50 PM CST | Severe Thunderstorm Warning | TSA | Delaware | 40 min |
| Dec 4, 5:01 PM CST | Special Weather Statement | TSA | Haskell | 29 min |
| Dec 4, 5:23 PM CST | Special Weather Statement | TSA | Latimer | 37 min |
| Dec 4, 5:30 PM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 30 min |
| Dec 4, 5:55 PM CST | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore | 2 hr |
| Dec 4, 5:57 PM CST | Special Weather Statement | TSA | Pushmataha | 33 min |
| Dec 4, 5:59 PM CST | Special Weather Statement | TSA | LeFlore | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.